• Previous Article
    Global wellposedness of vacuum free boundary problem of isentropic compressible magnetohydrodynamic equations with axisymmetry
  • DCDS-B Home
  • This Issue
  • Next Article
    Asymptotic behavior for stochastic plate equations with memory and additive noise on unbounded domains
January  2022, 27(1): 469-486. doi: 10.3934/dcdsb.2021051

Existence of global weak solutions of $ p $-Navier-Stokes equations

1. 

Department of Mathematics and Department of Physics, Duke University, Durham, NC 27708, USA

2. 

School of Mathematics (Zhuhai), Sun Yat-sen University, Zhuhai 519082, China, and, Department of Physics, Duke University, Durham, NC 27708, USA

* Corresponding author: Zhaoyun Zhang

Received  November 2020 Revised  January 2021 Published  January 2022 Early access  February 2021

This paper investigates the global existence of weak solutions for the incompressible $ p $-Navier-Stokes equations in $ \mathbb{R}^d $ $ (2\leq d\leq p) $. The $ p $-Navier-Stokes equations are obtained by adding viscosity term to the $ p $-Euler equations. The diffusion added is represented by the $ p $-Laplacian of velocity and the $ p $-Euler equations are derived as the Euler-Lagrange equations for the action represented by the Benamou-Brenier characterization of Wasserstein-$ p $ distances with constraint density to be characteristic functions.

Citation: Jian-Guo Liu, Zhaoyun Zhang. Existence of global weak solutions of $ p $-Navier-Stokes equations. Discrete & Continuous Dynamical Systems - B, 2022, 27 (1) : 469-486. doi: 10.3934/dcdsb.2021051
References:
[1] D. Breit, Existence Theory for Generalized Newtonian Fluids, Academic Press, 2017.   Google Scholar
[2]

D. Breit, Existence theory for stochastic power law fluids, J. Math. Fluid. Mech., 17 (2015), 295-326.  doi: 10.1007/s00021-015-0203-z.  Google Scholar

[3]

F. E. Browder, Nonlinear elliptic boundary value problems, Bull. Amer. Math. Soc., 69 (1963), 862-874.  doi: 10.1090/S0002-9904-1963-11068-X.  Google Scholar

[4]

F. E. Browder, Non-linear equations of evolution, Ann. of Math., 80 (1964), 485-523.  doi: 10.2307/1970660.  Google Scholar

[5]

X. ChenA. Jüngel and J. -G Liu, A note on Aubin-Lions-Dubinskii lemmas, Acta Appl. Math., 133 (2014), 33-43.  doi: 10.1007/s10440-013-9858-8.  Google Scholar

[6]

X. Chen and J. -G Liu, Global weak entropy solution to Doi-Saintillan-Shelley model for active and passive rod-like and ellipsoidal particle suspensions, J. Differential Equations., 254 (2013), 2764-2802.  doi: 10.1016/j.jde.2013.01.005.  Google Scholar

[7]

X. Chen and J.-G Liu, Analysis of polymeric flow models and related compactness theorems in weighted spaces, SIAM J. Math. Anal., 45 (2013), 1179-1215.  doi: 10.1137/120887850.  Google Scholar

[8]

K. ChengC. Wang and S. M. Wise, An energy stable BDF2 Fourier pseudo-spectral numerical scheme for the square phase field crystal equation, Commun. Comput. Phys., 26 (2019), 1335-1364.  doi: 10.4208/cicp.2019.js60.10.  Google Scholar

[9]

W. Cong and J.-G. Liu, A degenerate $p$-Laplacian Keller-Segel model, Kinet. Relat. Models., 9 (2016), 687-714.  doi: 10.3934/krm.2016012.  Google Scholar

[10]

E. DiBenedetto and M. A. Herrero, Non-negative solutions of the evolution p-Laplacian equation. Initial traces and Cauchy problem when $1 <p<2$, Arch. Rational Mech. Anal., 111 (1990), 225-290.  doi: 10.1007/BF00400111.  Google Scholar

[11]

M. Dreher and A. Jüngel, Compact families of piecewise constant functions in $L^p(0, T;B)$, Nonlinear Anal., 75 (2012), 3072-3077.  doi: 10.1016/j.na.2011.12.004.  Google Scholar

[12]

W. FengA. J. SalgadoC. Wang and S. M. Wise, Preconditioned steepest descent methods for some nonlinear elliptic equations involving p-Laplacian terms, J. Comput. Phys., 334 (2017), 45-67.  doi: 10.1016/j.jcp.2016.12.046.  Google Scholar

[13]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, Berlin, 2001.  Google Scholar

[14]

P. Hartman and G. Stampacchia, On some non-linear elliptic differential-functional equations, Acta Math., 115 (1966), 271-310.  doi: 10.1007/BF02392210.  Google Scholar

[15]

J. Leray and J.-L. Lions, Quelques résultats de Vi$\check{s}$ik sur les problèmes elliptiques nonlinéaires par les méthodes de Minty-Browder, Bull. Soc. Math. France., 93 (1965), 97-107.   Google Scholar

[16]

L. Li and J.-G. Liu, $p$-Euler equations and $p$-Navier-Stokes equations, J. Differential Equations., 264 (2018), 4707-4748.  doi: 10.1016/j.jde.2017.12.023.  Google Scholar

[17]

E. H. Lieb and M. Loss, Analysis, American Mathematical Society, 2001. doi: 10.1090/gsm/014.  Google Scholar

[18]

P. Lindqvist, Notes on the Stationary $p$-Laplace Equation, Springer Briefs in Mathematics, Springer, 2019. doi: 10.1007/978-3-030-14501-9.  Google Scholar

[19]

A. Matas and J. Merker, Existence of weak solutions to doubly degenerate diffusion equations, Appl. Math., 57 (2012), 43-69.  doi: 10.1007/s10492-012-0004-0.  Google Scholar

[20]

G. J. Minty, On a monotonicity method for the solution of nonlinear equations in Banach spaces, Proc. Nat. Acad. Sci. U.S.A., 50 (1963), 1038-1041.  doi: 10.1073/pnas.50.6.1038.  Google Scholar

[21]

G. J. Minty, Monotone (nonlinear) operators in Hilbert space, Duke Math. J., 29 (1962), 341-346.  doi: 10.1215/S0012-7094-62-02933-2.  Google Scholar

[22]

J. ShenC. WangX. Wang and S. M. Wise, Second-order convex splitting schemes for gradient flows with Ehrlich-Schwoebel type energy: Application to thin film epitaxy, SIAM J. Numer. Anal., 50 (2012), 105-125.  doi: 10.1137/110822839.  Google Scholar

[23]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[24]

C. WangX. Wang and S. M. Wise, Unconditionally stable schemes for equations of thin film epitaxy, Discrete Contin. Dyn. Syst., 28 (2010), 405-423.  doi: 10.3934/dcds.2010.28.405.  Google Scholar

show all references

References:
[1] D. Breit, Existence Theory for Generalized Newtonian Fluids, Academic Press, 2017.   Google Scholar
[2]

D. Breit, Existence theory for stochastic power law fluids, J. Math. Fluid. Mech., 17 (2015), 295-326.  doi: 10.1007/s00021-015-0203-z.  Google Scholar

[3]

F. E. Browder, Nonlinear elliptic boundary value problems, Bull. Amer. Math. Soc., 69 (1963), 862-874.  doi: 10.1090/S0002-9904-1963-11068-X.  Google Scholar

[4]

F. E. Browder, Non-linear equations of evolution, Ann. of Math., 80 (1964), 485-523.  doi: 10.2307/1970660.  Google Scholar

[5]

X. ChenA. Jüngel and J. -G Liu, A note on Aubin-Lions-Dubinskii lemmas, Acta Appl. Math., 133 (2014), 33-43.  doi: 10.1007/s10440-013-9858-8.  Google Scholar

[6]

X. Chen and J. -G Liu, Global weak entropy solution to Doi-Saintillan-Shelley model for active and passive rod-like and ellipsoidal particle suspensions, J. Differential Equations., 254 (2013), 2764-2802.  doi: 10.1016/j.jde.2013.01.005.  Google Scholar

[7]

X. Chen and J.-G Liu, Analysis of polymeric flow models and related compactness theorems in weighted spaces, SIAM J. Math. Anal., 45 (2013), 1179-1215.  doi: 10.1137/120887850.  Google Scholar

[8]

K. ChengC. Wang and S. M. Wise, An energy stable BDF2 Fourier pseudo-spectral numerical scheme for the square phase field crystal equation, Commun. Comput. Phys., 26 (2019), 1335-1364.  doi: 10.4208/cicp.2019.js60.10.  Google Scholar

[9]

W. Cong and J.-G. Liu, A degenerate $p$-Laplacian Keller-Segel model, Kinet. Relat. Models., 9 (2016), 687-714.  doi: 10.3934/krm.2016012.  Google Scholar

[10]

E. DiBenedetto and M. A. Herrero, Non-negative solutions of the evolution p-Laplacian equation. Initial traces and Cauchy problem when $1 <p<2$, Arch. Rational Mech. Anal., 111 (1990), 225-290.  doi: 10.1007/BF00400111.  Google Scholar

[11]

M. Dreher and A. Jüngel, Compact families of piecewise constant functions in $L^p(0, T;B)$, Nonlinear Anal., 75 (2012), 3072-3077.  doi: 10.1016/j.na.2011.12.004.  Google Scholar

[12]

W. FengA. J. SalgadoC. Wang and S. M. Wise, Preconditioned steepest descent methods for some nonlinear elliptic equations involving p-Laplacian terms, J. Comput. Phys., 334 (2017), 45-67.  doi: 10.1016/j.jcp.2016.12.046.  Google Scholar

[13]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, Berlin, 2001.  Google Scholar

[14]

P. Hartman and G. Stampacchia, On some non-linear elliptic differential-functional equations, Acta Math., 115 (1966), 271-310.  doi: 10.1007/BF02392210.  Google Scholar

[15]

J. Leray and J.-L. Lions, Quelques résultats de Vi$\check{s}$ik sur les problèmes elliptiques nonlinéaires par les méthodes de Minty-Browder, Bull. Soc. Math. France., 93 (1965), 97-107.   Google Scholar

[16]

L. Li and J.-G. Liu, $p$-Euler equations and $p$-Navier-Stokes equations, J. Differential Equations., 264 (2018), 4707-4748.  doi: 10.1016/j.jde.2017.12.023.  Google Scholar

[17]

E. H. Lieb and M. Loss, Analysis, American Mathematical Society, 2001. doi: 10.1090/gsm/014.  Google Scholar

[18]

P. Lindqvist, Notes on the Stationary $p$-Laplace Equation, Springer Briefs in Mathematics, Springer, 2019. doi: 10.1007/978-3-030-14501-9.  Google Scholar

[19]

A. Matas and J. Merker, Existence of weak solutions to doubly degenerate diffusion equations, Appl. Math., 57 (2012), 43-69.  doi: 10.1007/s10492-012-0004-0.  Google Scholar

[20]

G. J. Minty, On a monotonicity method for the solution of nonlinear equations in Banach spaces, Proc. Nat. Acad. Sci. U.S.A., 50 (1963), 1038-1041.  doi: 10.1073/pnas.50.6.1038.  Google Scholar

[21]

G. J. Minty, Monotone (nonlinear) operators in Hilbert space, Duke Math. J., 29 (1962), 341-346.  doi: 10.1215/S0012-7094-62-02933-2.  Google Scholar

[22]

J. ShenC. WangX. Wang and S. M. Wise, Second-order convex splitting schemes for gradient flows with Ehrlich-Schwoebel type energy: Application to thin film epitaxy, SIAM J. Numer. Anal., 50 (2012), 105-125.  doi: 10.1137/110822839.  Google Scholar

[23]

J. Simon, Compact sets in the space $L^p(0, T;B)$, Ann. Mat. Pura Appl., 146 (1987), 65-96.  doi: 10.1007/BF01762360.  Google Scholar

[24]

C. WangX. Wang and S. M. Wise, Unconditionally stable schemes for equations of thin film epitaxy, Discrete Contin. Dyn. Syst., 28 (2010), 405-423.  doi: 10.3934/dcds.2010.28.405.  Google Scholar

[1]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[2]

Sophia Th. Kyritsi, Nikolaos S. Papageorgiou. Positive solutions for p-Laplacian equations with concave terms. Conference Publications, 2011, 2011 (Special) : 922-930. doi: 10.3934/proc.2011.2011.922

[3]

Leyun Wu, Pengcheng Niu. Symmetry and nonexistence of positive solutions to fractional p-Laplacian equations. Discrete & Continuous Dynamical Systems, 2019, 39 (3) : 1573-1583. doi: 10.3934/dcds.2019069

[4]

Adam Lipowski, Bogdan Przeradzki, Katarzyna Szymańska-Dębowska. Periodic solutions to differential equations with a generalized p-Laplacian. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2593-2601. doi: 10.3934/dcdsb.2014.19.2593

[5]

Shuang Wang, Dingbian Qian. Periodic solutions of p-Laplacian equations via rotation numbers. Communications on Pure & Applied Analysis, 2021, 20 (5) : 2117-2138. doi: 10.3934/cpaa.2021060

[6]

Dimitri Mugnai. Bounce on a p-Laplacian. Communications on Pure & Applied Analysis, 2003, 2 (3) : 371-379. doi: 10.3934/cpaa.2003.2.371

[7]

Ronghua Jiang, Jun Zhou. Blow-up and global existence of solutions to a parabolic equation associated with the fraction p-Laplacian. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1205-1226. doi: 10.3934/cpaa.2019058

[8]

Carlo Mercuri, Michel Willem. A global compactness result for the p-Laplacian involving critical nonlinearities. Discrete & Continuous Dynamical Systems, 2010, 28 (2) : 469-493. doi: 10.3934/dcds.2010.28.469

[9]

Tomás Caraballo, Marta Herrera-Cobos, Pedro Marín-Rubio. Global attractor for a nonlocal p-Laplacian equation without uniqueness of solution. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1801-1816. doi: 10.3934/dcdsb.2017107

[10]

Robert Stegliński. On homoclinic solutions for a second order difference equation with p-Laplacian. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 487-492. doi: 10.3934/dcdsb.2018033

[11]

Shanming Ji, Yutian Li, Rui Huang, Xuejing Yin. Singular periodic solutions for the p-laplacian ina punctured domain. Communications on Pure & Applied Analysis, 2017, 16 (2) : 373-392. doi: 10.3934/cpaa.2017019

[12]

Meiqiang Feng, Yichen Zhang. Positive solutions of singular multiparameter p-Laplacian elliptic systems. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021083

[13]

Maya Chhetri, D. D. Hai, R. Shivaji. On positive solutions for classes of p-Laplacian semipositone systems. Discrete & Continuous Dynamical Systems, 2003, 9 (4) : 1063-1071. doi: 10.3934/dcds.2003.9.1063

[14]

Everaldo S. de Medeiros, Jianfu Yang. Asymptotic behavior of solutions to a perturbed p-Laplacian problem with Neumann condition. Discrete & Continuous Dynamical Systems, 2005, 12 (4) : 595-606. doi: 10.3934/dcds.2005.12.595

[15]

Elisa Calzolari, Roberta Filippucci, Patrizia Pucci. Dead cores and bursts for p-Laplacian elliptic equations with weights. Conference Publications, 2007, 2007 (Special) : 191-200. doi: 10.3934/proc.2007.2007.191

[16]

Jiayi Han, Changchun Liu. Global existence for a two-species chemotaxis-Navier-Stokes system with $ p $-Laplacian. Electronic Research Archive, 2021, 29 (5) : 3509-3533. doi: 10.3934/era.2021050

[17]

Yutaka Tsuzuki. Solvability of $p$-Laplacian parabolic logistic equations with constraints coupled with Navier-Stokes equations in 2D domains. Evolution Equations & Control Theory, 2014, 3 (1) : 191-206. doi: 10.3934/eect.2014.3.191

[18]

Lucas C. F. Ferreira, Elder J. Villamizar-Roa. On the existence of solutions for the Navier-Stokes system in a sum of weak-$L^{p}$ spaces. Discrete & Continuous Dynamical Systems, 2010, 27 (1) : 171-183. doi: 10.3934/dcds.2010.27.171

[19]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[20]

Genni Fragnelli, Dimitri Mugnai, Nikolaos S. Papageorgiou. Robin problems for the p-Laplacian with gradient dependence. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 287-295. doi: 10.3934/dcdss.2019020

2020 Impact Factor: 1.327

Article outline

[Back to Top]